Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 40, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 20, 2022, 5:36 AM CDT for Clarke County, Monroe County, Wilcox County, Alabama. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2022, 5:36 AM CDT (10:36 UTC)
- Expired
- Apr 21, 2022, 8:40 PM CDT
- In force
- 39 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 42.52 ft at Apr 20, 2022, 7:00 PM CDT.
- Action stage
- 35 ft
- Minor stage
- 42 ft
- Moderate stage
- 48 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
225
WGUS44 KMOB 201036
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
536 AM CDT Wed Apr 20 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-210000-
/O.NEW.KMOB.FL.W.0040.220420T1036Z-220421T0000Z/
/CLBA1.1.ER.220420T0500Z.220420T0900Z.220420T1800Z.NO/
536 AM CDT Wed Apr 20 2022
...FLOOD WARNING IN EFFECT FROM EARLY WEDNESDAY MORNING TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From early Wednesday morning to Wednesday evening.
* IMPACTS...At 35.0 feet, flooding of pastureland begins along the
lower Alabama River. At 40.0 feet, considerable flooding of
agricultural land.
At 42.0 feet, water begins to inundate the Eureka Landing community.
* ADDITIONAL DETAILS...
- At 4:00 AM CDT Wednesday the stage was 42.2 feet.
- Forecast...The river is cresting early this morning at a
stage of 42.2 feet. The river is expected to fall below flood
stage Wednesday evening and continue falling to a stage of
31.6 feet early Monday morning.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$4 follow-up statements
702
WGUS84 KMOB 201608
FLSMOB
Flood Statement
National Weather Service Mobile AL
1108 AM CDT Wed Apr 20 2022
...The Flood Warning is extended for the following river in
Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
For the Alabama River...including Claiborne Dam...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-210945-
/O.EXT.KMOB.FL.W.0040.000000T0000Z-220421T0936Z/
/CLBA1.1.ER.220420T0500Z.220420T1800Z.220421T0336Z.NO/
1108 AM CDT Wed Apr 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...Until late tonight.
* IMPACTS...At 35 feet, flooding of pastureland begins along the
lower Alabama River. At 40 feet, considerable flooding of
agricultural land.
At 42.0 feet, water begins to inundate the Eureka Landing community.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Wednesday the stage was 42.4 feet.
- Forecast...The river is expected to rise to a crest of 42.5
feet this afternoon. It will then fall below flood stage late
this evening.
- Flood stage is 42 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
BAB548
WGUS84 KMOB 210227
FLSMOB
Flood Statement
National Weather Service Mobile AL
927 PM CDT Wed Apr 20 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-220145-
/O.EXT.KMOB.FL.W.0040.000000T0000Z-220422T0142Z/
/CLBA1.1.ER.220420T0500Z.220421T0000Z.220421T1942Z.NO/
927 PM CDT Wed Apr 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...Until tomorrow evening.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Wednesday the stage was 42.7 feet.
- Forecast...The river is expected to fall below flood stage
early tomorrow afternoon and continue falling to 29.3 feet
Monday evening.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
MM655
WGUS84 KMOB 211545
FLSMOB
Flood Statement
National Weather Service Mobile AL
1045 AM CDT Thu Apr 21 2022
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
For the Alabama River...including Claiborne Dam...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-220145-
/O.CON.KMOB.FL.W.0040.000000T0000Z-220422T0142Z/
/CLBA1.1.ER.220420T0500Z.220421T0000Z.220421T1942Z.NO/
1045 AM CDT Thu Apr 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...Until this evening.
* IMPACTS...At 35 feet, flooding of pastureland begins along the
lower Alabama River. At 40 feet, considerable flooding of
agricultural land.
At 42.0 feet, water begins to inundate the Eureka Landing community.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Thursday the stage was 42.4 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 28.5 feet Tuesday
morning.
- Flood stage is 42 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
BAB290
WGUS84 KMOB 220140
FLSMOB
Flood Statement
National Weather Service Mobile AL
840 PM CDT Thu Apr 21 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
ALC025-099-131-220245-
/O.CAN.KMOB.FL.W.0040.000000T0000Z-220422T0140Z/
/CLBA1.1.ER.220420T0500Z.220421T0000Z.220421T2053Z.NO/
840 PM CDT Thu Apr 21 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alabama River Near Claiborne Dam.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Thursday the stage was 41.7 feet.
- Forecast...The river is expected to fall to 27.7 feet Tuesday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:46 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 20, 4:46 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
446 AM CDT Wed Apr 20 2022
.NEAR TERM UPDATE /Now Through Thursday/...A series of weak upper
level shortwaves will quickly traverse the Lower Mississippi
Valley and Southeast today. These upper disturbances will bring an
increase in upper level clouds to the region that will spread
from west to east throughout the day today. Down at the surface, a
dominating high pressure over the Appalachians will slide over
the western Atlantic today, causing easterly surface winds to
become southeasterly. Surface ridging from this high pressure will
keep conditions dry today, but will likely see a cirrus cloud
canopy thick enough for mostly cloudy to at times cloudy skies as
those upper impulses move through. By Thursday morning, an upper
ridge axis begins to build back into the Southeast while becoming
phased with another upper ridge over much of the central CONUS.
The result will be one expansive upper ridge extending from the
north central Plains southeastward into the northern Gulf of
Mexico towards the end of the near term. Strong surface ridging
over the western Atlantic maintains its hold over the local area
on Thursday, allowing for a persistent southeasterly flow and dry
conditions. Skies are also expected to clear on Thursday as the
upper ridge builds back into the area.
Temperatures will begin to moderate as the southeasterly flow takes
hold. Highs this afternoon are expected to rise into the mid to
upper 70s, then climbing into the upper 70s and lower 80s on
Thursday. Lows tonight will be warmer than the last few nights with
temperatures falling into the mid 50s inland and the lower to mid
60s along the immediate coast.
A HIGH risk of rip currents goes into effect this morning and will
continue into into the weekend as a moderate to strong southeasterly
flow sets up over the Gulf. Breaking waves in the surf zone are also
expected to be elevated between 3 and 5 feet along coastal portions
of Alabama and the western Florida panhandle beginning this
afternoon and continuing through much of the week. /14
&&
.SHORT TERM /Thursday night Through Friday night/...A mid to upper
level ridge of high pressure will continue to build across the
Deep South during the Thursday night through Friday night period,
while low level ridging remains positioned across the Eastern
Seaboard and adjacent southeastern states. A deep layer dry
airmass with plenty of subsidence will reside across our forecast
area through the short term period underneath the ridging aloft,
so dry weather conditions will continue through the latter part of
the week. A light easterly to southeasterly surface flow pattern
will also continue through Friday night along the western and
southwestern periphery of the surface ridge axis, which will aid
in keeping dewpoints in the 50s across inland locations and near
60 degrees along the coast. Low temperatures Thursday night and
Friday night are expected to range in the mid to upper 50s over
interior portions of the forecast area and from around 60 degrees
to the lower 60s along the immediate coast. High temperatures on
Friday should warm into the lower to mid 80s over inland areas and
in the upper 70s to near 80 degrees along the immediate coast and
the beaches. /21
&&
.EXTENDED TERM /Saturday Through Tuesday/...The rather strong
upper level ridge of high pressure will shift eastward and extend
across much of the southeastern U.S. and adjacent western Atlantic
this weekend as the next upper level trough over the Rocky
Mountains gradually translates into the Plains. Our forecast area
will still remain along the western fringe of deep layer ridging,
so dry and warm weather is expected to persist through Sunday.
The upper level ridge gradually flattens and becomes more oriented
over the Gulf of Mexico early next week as the shortwave trough
quickly translates eastward across the Mississippi and Tennessee
Valley regions Monday and Monday night. A narrow zone of enhanced
moisture and weak ascent along an associated frontal boundary
will bring our next chance of showers and possibly a few
thunderstorms Monday into Tuesday, but coverage still does not
look overly impressive. We kept POPs mostly in the 20-30% range
both days. Temperatures remain warm in the lower to mid 80s over
most interior areas Saturday-Monday, with perhaps a few of the
typically warmer spots reaching into the upper 80s to near 90
degrees. Highs near the coast should range in the lower 80s.
Temperatures may trend slightly cooler by Tuesday behind the
front, but still remain near to slightly above normal in the upper
70s to mid 80s across the region. /21
&&
.MARINE...A Small Craft Advisory remains in effect for much of the
marine area through mid day Thursday due to a strong east southeast
flow. Small craft will need to exercise caution over much of the
marine area from late Thursday afternoon through the weekend due to
a persistent moderate to occasionally strong easterly to
southeasterly flow. /14
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 60 80 59 82 60 82 62 / 0 0 0 0 0 0 0 0
Pensacola 75 66 79 63 81 63 81 67 / 0 0 0 0 0 0 0 0
Destin 75 65 78 63 80 65 80 67 / 0 0 0 0 0 0 0 0
Evergreen 77 54 82 57 84 57 84 59 / 0 0 0 0 0 0 0 0
Waynesboro 76 55 82 56 84 56 84 59 / 0 0 0 0 0 0 0 0
Camden 76 54 81 56 83 57 84 59 / 0 0 0 0 0 0 0 0
Crestview 78 58 82 56 84 57 85 60 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 10 AM CDT this morning through late
Saturday night for ALZ265-266.
FL...High Rip Current Risk from 10 AM CDT this morning through late
Saturday night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 4 PM CDT Thursday for GMZ650-655-670-
675.
Small Craft Advisory until 10 AM CDT Thursday for GMZ630>632.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:16 PM CDT | River Flood Warning | MOB | Escambia | 59 hr |
| Apr 20, 4:17 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 6 days |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.